Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 34, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 27, 2007, 7:35 PM CDT for Hidalgo County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2007, 7:35 PM CDT (00:35 UTC)
- Expired
- May 27, 2007, 8:18 PM CDT
- In force
- 43 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 114 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 898 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 280036 SVRBRO TXC215-280130- /O.NEW.KBRO.SV.W.0034.070528T0035Z-070528T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 735 PM CDT SUN MAY 27 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...SAN MANUEL...MCCOOK... * UNTIL 830 PM CDT * AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF MCCOOK...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCCOOK BY 800 PM SAN MANUEL BY 830 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2675 9835 2649 9847 2634 9821 2659 9803 $$ GB
2 follow-up statements
000 WWUS54 KBRO 280105 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 805 PM CDT SUN MAY 27 2007 TXC215-280130- /O.CON.KBRO.SV.W.0034.000000T0000Z-070528T0130Z/ HIDALGO TX- 805 PM CDT SUN MAY 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHERN HIDALGO COUNTY... AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF MCCOOK...MOVING SOUTHEAST AT 10 MPH. THE STORMS HAS WEAKEN SLIGHTLY BUT COULD STILL PRODUCE LARGE HAIL THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHEAST OF MCCOOK BY 815 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2675 9835 2649 9847 2634 9821 2659 9803 $$ GB
000 WWUS54 KBRO 280118 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 818 PM CDT SUN MAY 27 2007 TXC215-280145- /O.CAN.KBRO.SV.W.0034.000000T0000Z-070528T0130Z/ HIDALGO TX- 818 PM CDT SUN MAY 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HIDALGO COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKEN AND IS NO LONGER SEVERE. HOWEVER...THE STORM IS STILL CAPABLE OF PRODUCING HAIL UP TO ONE HALF IN DIAMETER AND GUSTY WINDS UP TO 40 MPH. VERY HEAVY RAIN IS ALSO EXPECTED WITH THIS STORM. THE STORMS IS MOVING SOUTHEAST AT 15 MPH AND IS EXPECTED TO PASS SOUTH OF SAN MANUEL AND OVER HIGHWAY 281 THROUGH 900 PM. LAT...LON 2675 9835 2649 9847 2634 9821 2659 9803 $$ GB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 7:29 PM CDT, 6 minutes earlier.
Area forecast discussion, May 27, 7:29 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 729 PM CDT SUN MAY 27 2007 .UPDATE...MESO BOUNDARY INTERACTION COMBINED WITH MINOR VORT MAX MVG ACROSS S CTL TX TO PRODUCE STRONG TO SVR TSTMS WITH REPORTS OF HAIL TO GOLFBALL SIZE. HVY RAFL CONTINUES TO BE A THREAT WITH SLOW MOVEMENT OF CELLS. ISSUED A QUICK UPDATE EARLIER TO INCREASE POPS THROUGH THIS EVENING. && .PREV DISCUSSION...ISSUED AT 135 PM CDT SUN MAY 27 2007...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE THREE COASTAL COUNTIES OF DEEP SOUTH TEXAS. EXPECT ADDITIONAL ACTIVITY TO FORM OVER THE CENTRAL AND WESTERN PORTIONS OF THE BRO CWFA WITH DAYTIME HEATING AND CUMULUS FIELD PRESENT IN THIS AREA. ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE TONIGHT...WITH NAM GUIDANCE SUGGESTING CONTINUED PRECIPITATION ON MEMORIAL DAY IN A PATTERN SIMILAR TO TODAY. DRIER ATMOSPHERE AND LACK OF ANY MAJOR DISTURBANCES NEARBY WILL PRODUCE DRY AND VERY WARM CONDITIONS FOR DEEP SOUTH TEXAS TUESDAY THROUGH THE WEEKEND. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 55/59/ABBOTT
Hazardous weather outlook, May 27, 6:40 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 640 PM CDT SUN MAY 27 2007 TXZ248>257-281100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 640 PM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL AND FLOODING ARE THE MAIN THREATS BUT STRONG WINDS AND LARGE HAIL REMAIN POSSIBLE. ALSO...A MODERATE RISK OF RIP CURRENTS IS EXPECTED ALONG THE LOWER TEXAS COAST TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 27, 6:02 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
602 PM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 11 S CONCEPCION 27.23N 98.30W
05/27/2007 M1.75 INCH BROOKS TX TRAINED SPOTTER
SPOTTER AT PALOMAS RANCH REPORTED HAIL GOLF BALL SIZE
HAIL
&&
BCLocal storm report, May 27, 6:57 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
657 PM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM FLASH FLOOD 11 S CONCEPCION 27.23N 98.30W
05/27/2007 BROOKS TX TRAINED SPOTTER
SPOTTER REPORTED OVER 2 INCHES OF RAIN IN THE PAST HOUR
AND RURAL ROADS UNDER WATER.
&&
BCThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:08 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 52 min |
| May 27, 7:45 PM CDT | Flash Flood Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 90 min |
| May 27, 8:00 PM CDT | Special Marine Warning | BRO | 2 hr | |
| May 27, 9:08 PM CDT | Special Marine Warning | BRO | 97 min | |
| May 27, 9:34 PM CDT | Special Marine Warning | BRO | 86 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.